Alert archive / New Jersey / River Flood Warnings in 2011

River Flood Warning 14, NWS New York, NY

June 23, 2011Bergen County, Passaic County, New Jersey

NWS New York, NY issued this river flood warning at Jun 23, 2011, 12:46 PM EDT for Bergen County, Passaic County, New Jersey. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2011, 12:46 PM EDT (16:46 UTC)
Expired
Jun 23, 2011, 11:08 PM EDT
In force
10 hr
Issued by
NWS New York, NY
Flood severity
Minor

Counties Bergen County, NJ, Passaic County, NJ

The radar

The Brookhaven radar (KOKX), 112 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ramapo River at Mahwah (MAWN4). The gauge peaked at 8.74 ft at Jun 23, 2011, 3:00 PM EDT.

actionminormoderate4681006/2306/2406/25
Action stage
7.5 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01387500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WGUS41 KOKX 231646
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1246 PM EDT THU JUN 23 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A FLOOD WARNING FOR THE 
RAMAPO RIVER AT MAHWAH...


AT 1230 PM...THE STAGE AT THE RAMAPO RIVER AT 8.12 FT.




PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.


STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO.


&&

NJC003-031-240433-
/O.NEW.KOKX.FL.W.0014.110623T1646Z-110624T0433Z/
/MAWN4.1.ER.110623T1626Z.110623T1630Z.110623T1633Z.UU/
1246 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN UPTON, NY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RAMAPO RIVER AT MAHWAH
* FROM THIS AFTERNOON UNTIL LATE TONIGHT
* AT 12PM THURSDAY THE STAGE WAS...8.1 FEET
* FLOOD STAGE IS 8.0 FEET 
* AT 9.0 FEET...STATE ROUTE 202 FLOODS DOWNSTREAM.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 8.1 FEET ON DEC 2 1996.  

$$
4 follow-up statements
257 
WGUS81 KOKX 231656
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1256 PM EDT THU JUN 23 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE 
RAMAPO RIVER AT MAHWAH...

THE STAGE INCREASED FROM 6.1 FT AT 1130 AM TO 8.12 FT AT 1230 PM. THE RAPID RISE WAS
FROM RUNOFF OCCURRING WITH EXCESSIVE RAINFALL. THE TOTAL RAINFALL HAS BEEN ESTIMATED
UP TO NEAR 3 INCHES ACCORDING TO DOPPLER RADAR. FURTHER INCREASES IN STAGE BY AT
LEAST 1 TO 2 FT CAN BE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO.


&&

NJC003-031-240433-
/O.CON.KOKX.FL.W.0014.000000T0000Z-110624T0433Z/
/MAWN4.1.ER.110623T1626Z.110623T1630Z.110623T1633Z.UU/
1256 PM EDT THU JUN 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE RAMAPO RIVER AT MAHWAH
* UNTIL LATE TONIGHT
* AT 12PM THURSDAY THE STAGE WAS 8.1 FEET
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST
* FLOOD STAGE IS 8.0 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON.
* AT 9.0 FEET...STATE ROUTE 202 FLOODS DOWNSTREAM.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.0 FEET ON APR 5 1987.  

$$
490 
WGUS81 KOKX 231737
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
137 PM EDT THU JUN 23 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD
WARNING FOR THE RAMAPO RIVER AT MAHWAH...

THE INCREASING STAGE TREND HAS SLOWED WITHIN THE LAST HOUR AND IS
EXPECTED TO PEAK AT AROUND 8.7 FT BY 2 PM. THE STAGE IS EXPECTED TO
SLOWLY LOWER TO BELOW FLOOD STAGE OF 8.0 FT BY THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER
RADIO.


&&

NJC003-031-240200-
/O.EXT.KOKX.FL.W.0014.000000T0000Z-110624T0200Z/
/MAWN4.1.ER.110623T1626Z.110623T1800Z.110624T0000Z.UU/
137 PM EDT THU JUN 23 2011

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING
CONTINUES FOR
  THE RAMAPO RIVER AT MAHWAH
* UNTIL THIS EVENING
* AT 01PM THURSDAY THE STAGE WAS 8.5 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 8.0 FEET
* AT 9.0 FEET...STATE ROUTE 202 FLOODS DOWNSTREAM. 

$$
599 
WGUS81 KOKX 240118
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
918 PM EDT THU JUN 23 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE 
RAMAPO RIVER AT MAHWAH...SADDLE RIVER AT LODI...

THE RAMAPO RIVER AT MAHWAH IS RECEDING BUT STILL EXPERIENCING MINOR FLOODING
THIS EVENING...AND SHOULD FALL BELOW FLOOD STAGE OVERNIGHT. THE SADDLE RIVER AT
LODI IS STILL RISING...SHOULD CREST AT MAJOR FLOOD STAGE OVERNIGHT...AND THEN
FALL BELOW FLOOD STAGE FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO.

&&

NJC003-031-241318-
/O.EXT.KOKX.FL.W.0014.000000T0000Z-110624T1400Z/
/MAWN4.1.ER.110623T1626Z.110623T1900Z.110624T0200Z.UU/
918 PM EDT THU JUN 23 2011

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR
  THE RAMAPO RIVER AT MAHWAH
* UNTIL FRIDAY MORNING.
* AT 9 PM THURSDAY THE STAGE WAS 8.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE OVERNIGHT. 

$$

NJC003-241318-
/O.EXT.KOKX.FL.W.0015.000000T0000Z-110625T0000Z/
/LODN4.3.ER.110623T2352Z.110624T0600Z.110624T1200Z.NO/
918 PM EDT THU JUN 23 2011

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR
  THE SADDLE RIVER AT LODI
* UNTIL FRIDAY EVENING.
* AT 830 PM THURSDAY THE STAGE WAS 6.3 FEET.
* MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 8.2 FEET BY AFTER MIDNIGHT TONIGHT. 
  THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* AT 8.0 FEET...FLOODING BEGINS ON MAIN STREET IN LODI.

$$

GOODMAN
852 
WGUS81 KOKX 240308
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1108 PM EDT THU JUN 23 2011

...THE FLOOD WARNING FOR THE RAMAPO RIVER AT MAHWAH IS CANCELLED...

THE RAMAPO RIVER AT MAHWAH HAS FALLEN BELOW FLOOD STAGE...AND WILL
CONTINUE TO RECEDE OVERNIGHT. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS RADIO. 


NJC003-031-240338-
/O.CAN.KOKX.FL.W.0014.000000T0000Z-110624T1400Z/
/MAWN4.1.ER.110623T1626Z.110623T1900Z.110624T0200Z.UU/
1108 PM EDT THU JUN 23 2011

THE FLOOD WARNING IS CANCELLED FOR THE RAMAPO RIVER AT MAHWAH.

* AT 10 PM THURSDAY...THE STAGE WAS 7.9 FEET AND RECEDING. 
* FLOOD STAGE IS 8.0 FEET. 

$$

GOODMAN

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Jun 23, 12:27 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 23, 12:27 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1227 PM EDT THU JUN 23 2011

.SYNOPSIS...
LOW PRESSURE SLOWLY TRACKING ACROSS THE MIDWEST WILL KEEP HUMID
AND UNSETTLED WEATHER ACROSS THE REGION TODAY. A COLD FRONT WILL
APPROACH FROM THE WEST ON FRIDAY AND SLOWLY MOVE ACROSS THE AREA
FRIDAY NIGHT INTO SATURDAY. THIS FRONTAL BOUNDARY WILL STALL SOUTH
OF THE AREA AS HIGH PRESSURE BUILDS IN FROM THE NORTH INTO EARLY
NEXT WEEK. A WAVE OF LOW PRESSURE TRACKING ALONG THE STALLED
BOUNDARY MAY IMPACT THE AREA MONDAY NIGHT INTO TUESDAY. WEAK HIGH
PRESSURE RETURNS ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1630Z UPDATE...UPDATED POPS BASED ON RADAR TRENDS. TSTMS WITH
EMBEDDED HEAVY RAINFALL ACROSS PORTIONS OF THE LOWER HUDSON VALLEY
AND SOUTHWEST CT WILL TRACK EASTWARD OVER THE NEXT SEVERAL HOURS.
A WEAK FRONTAL BOUNDARY TO OUR WEST WILL REMAIN THE TRIGGER FOR
SHRA/TSRA AS SHORTWAVES ALOFT MOVE IN FROM THE SW. BEST THREAT IS
FROM NYC ON W/N/NE.

PRECIPITABLE WATERS ON 12Z SOUNDINGS RANGE FROM 1.5-2 INCHES
ACROSS THE REGION...AND LOOK ALMOST TROPICAL/SUB-TROPICAL IN NATURE. SO
MAIN THREAT IS FROM FLASH FLOODING. IF ELEVATED CORES IN STORMS
GET HIGH ENOUGH...COULD ALSO SEE SOME MICROBURSTS AS WELL. GIVEN
MOIST/WARM SOUNDINGS...HAIL REACHING SEVERE LIMITS IS VERY
UNLIKELY...THOUGH SOME ISOLATED REPORTS OF SMALL HAIL ARE POSSIBLE.

EXPECT EXTENSIVE CLOUD COVER TO PERSIST THROUGH THE
AFTERNOON...WITH LITTLE OR NO BREAKS...HAVE LOWERED HIGHS AS A
RESULT DOWN TOWARDS A BLEND OF 6Z MAV AND 00Z MET GUIDANCE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE MAJORITY OF THE SHOWERS WILL COME TO AN END FROM WEST TO EAST.
ONCE AGAIN...FOG WILL BE LIKELY TONIGHT WITH SOME FOG POSSIBLY BEING
LOCALLY DENSE. OVERNIGHT TEMPERATURES WILL FALL INTO THE 60S.

A FRONTAL BOUNDARY WILL REMAIN OVER THE AREA ON FRIDAY WITH AN UPPER
LEVEL SHORTWAVE MOVING ACROSS THE REGION. AS A RESULT...SHOWERS AND
THUNDERSTORMS WILL BE LIKELY ONCE AGAIN...WITH THE STORM PREDICTION
CENTER ONCE AGAIN PLACING A LARGE PORTION OF THE CWA UNDER A SLIGHT
RISK FOR DAY 2. HEAVY RAIN WILL ONCE AGAIN BE POSSIBLE WITH THESE
STORMS. USED A BLEND OF GUIDANCE FOR HIGHS ON FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FRIDAY NIGHT THROUGH SATURDAY EVENING...MODELS SHOW A WEAKENING OPEN
NEGATIVELY TILTED UPPER LEVEL TROUGH SLOWLY MOVING E TOWARD THE REGION
FRIDAY NIGHT THEN EAST OF THE AREA BY SATURDAY EVENING. A COLD
FRONT...ITS REFLECTION AT THE SFC WILL FINALLY PUSH EAST OF THE
REGION SATURDAY NIGHT.

AN ADDITIONAL ROUND OF WIDESPREAD CONVECTION WILL CONTINUE THROUGH
FRIDAY EVENING WITH THE CHANCE OF HEAVY RAIN...STRONG GUSTY WINDS
AND SMALL HAIL.

FOR SATURDAY AFTERNOON...SCATTERED CONVECTION IS LIKELY...MAINLY N
OF NYC AND EAST ACROSS SOUTHERN CT AND LONG ISLAND.

SATURDAY NIGHT THROUGH MONDAY...AS AN UPPER RIDGE APPROACHES...FAIR
AND DRY SUMMER WEATHER WILL RETURN WITH NEAR NORMAL TEMPERATURES.

MONDAY NIGHT THROUGH WED...ANOTHER UPPER LEVEL SHORT WV WILL APPROACH
WITH A CHANCE OF AT LEAST SCATTERED CONVECTION.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
STATIONARY FRONT JUST SOUTHWEST OF NY METRO OVER CENTRAL NJ
TODAY.

ELEVATED CONVECTION PASSING MAINLY NORTH OF NY METRO PROPER. MEAN
MOTION OF SHRA AND TSTMS IS 080 AT 23 KT.

CIGS AND VSBY DOING SOME IMPROVEMENT THROUGH HE AFTERNOON....BUT
SPECIFIC DETAILS AND TIMING IS VERY UNCERTAIN.

CONVECTION IS POSSIBLE AT VIRTUALLY ANYTIME.

CONDITIONS DETERIORATE ONCE AGAIN IN STRATUS AND FOG BY EVENING
AS WIND LIGHTEN. LOW CONDITIONS LIKELY ONCE AGAIN OVERNIGHT.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE
HIGH UNCERTAINTY IN CIGS AND VSBY AS WELL AS POSSIBLE CONVECTION.

KJFK FCSTER COMMENTS: AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE
HIGH UNCERTAINTY IN CIGS AND VSBY AS WELL AS POSSIBLE CONVECTION.

KLGA FCSTER COMMENTS: AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE
HIGH UNCERTAINTY IN CIGS AND VSBY AS WELL AS POSSIBLE CONVECTION.

KTEB FCSTER COMMENTS: AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE
TO GRADUAL IMPROVEMENT OF STRATUS THROUGH EARLY AFTERNOON AND FOR
CONVECTION.

KHPN FCSTER COMMENTS: TSTMS IN THE TERMINAL AREA UNTIL AT LEAST
17Z. AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE HIGH UNCERTAINTY
IN CIGS AND VSBY AS WELL AS POSSIBLE CONVECTION.

KISP FCSTER COMMENTS: AMENDMENTS EXPECTED THROUGHOUT THE DAY DUE
HIGH UNCERTAINTY IN CIGS AND VSBY AS WELL AS POSSIBLE CONVECTION
LATE THIS AFTN.

OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...

FRIDAY-SATURDAY...MORNING STRATUS/FOG. A FRONT REMAINS NEAR THE
REGION WITH SCT SHRA/TSRA AT ANY TIME..
SATURDAY NIGHT-MONDAY...BECOMING VFR SATURDAY NIGHT.

&&

.MARINE...
DENSE FOG HAS COME TO AN END OVER THE WATERS...SO THE DENSE FOG
ADVISORY HAS EXPIRED. UPDATE ALSO REFLECTS LATEST THOUGHTS ON
CHANCE OF SHRA/TSRA THIS AFTERNOON/EVENING AS PER NEAR/SHORT TERM
SECTIONS OF THE AFD.

AS A FRONTAL BOUNDARY REMAINS NEAR THE AREA THROUGH
FRIDAY...WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA THROUGH
FRIDAY. THE MAIN HAZARD ON THE WATERS THROUGH THU NIGHT WILL BE
THE DEVELOPMENT OF STRONG TSTMS THROUGH THE PERIOD. FOG IS LIKELY
ON THE WATERS TONIGHT.

FRIDAY NIGHT THROUGH EARLY SATURDAY...WIDESPREAD FOG RESTRICTING
VSBY TO 1 NM OR LESS IS LIKELY AS A COLD FRONT SLOWLY MOVES EAST
TOWARD THE REGION AS HEAVY SHOWERS AND TSTMS END FROM W TO E AFTER
MIDNIGHT.

SATURDAY AFTERNOON AND EVENING...SCT SHOWERS AND TSTMS ARE POSSIBLE
AS THE COLD FRONT FINALLY PUSHES E OF THE WATERS LATER SATURDAY
NIGHT.

FRIDAY NIGHT THROUGH MONDAY...WINDS AND SEAS ARE FORECAST TO REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA OF 25 KT AND 5 FT AS HIGH PRES
DOMINATES THE REGION.

&&

.HYDROLOGY...
THE FLASH FLOOD WATCH REMAINS UP FOR NORTHEAST NEW
JERSEY...NYC...NASSAU COUNTY AND THE LOWER HUDSON VALLEY. SHOWERS
AND THUNDERSTORMS THAT DEVELOP TODAY WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. FLASH FLOOD GUIDANCE
ACROSS NORTHEAST NJ REMAINS RATHER LOW.  AREAS E OF THE WATCH HAVE
BEEN OUTLOOKED IN THE HWO TO ACCOUNT FOR MINOR URBAN AND POOR
DRAINAGE FLOODING...AS FFG IS MUCH HIGHER ACROSS THESE AREAS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>075-176>179.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002-004-006-
     103>108.
MARINE...NONE.

&&

SYNOPSIS...BC/MALOIT
NEAR TERM...MALOIT/KCS
SHORT TERM...BC
LONG TERM...GC
AVIATION...MPS/JST
MARINE...MALOIT/KCS
HYDROLOGY...BC
Hazardous weather outlook, Jun 23, 4:37 AM EDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
437 AM EDT THU JUN 23 2011

CTZ005>012-NYZ078>081-241000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
437 AM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THIS MORNING...AREAS OF DENSE FOG RESTRICTING VISIBILITY TO LESS THAN
1/4 MILE WILL GRADUALLY LIFT BY 10 AM.

A WARM FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE REGION
AND SERVE AS THE FOCUS FOR THE DEVELOPMENT AND MOVEMENT OF HEAVY
SHOWERS AND SCATTERED THUNDERSTORMS.

A FEW STORMS COULD PRODUCE TORRENTIAL RAIN...STRONG WIND GUSTS AND
HAIL. THE STORM PREDICTION CENTER HAS PLACED MOST OF THE AREA
UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. HOURLY RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR MAY CAUSE URBAN AND SMALL STREAM
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY...AS A COLD FRONT SLOWLY MOVES EAST TOWARD THE REGION...ANOTHER
ROUND OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS IS LIKELY...MAINLY
FRIDAY AFTERNOON AND EVENING.

THE PRIMARY THREATS WILL BE TORRENTIAL RAIN...STRONG WIND GUSTS
AND SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR POTENTIAL FLOODING AND
SEVERE WEATHER BOTH TODAY AND FRIDAY. STAY TUNED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-004-006-103>108-NYZ067>075-176>179-241000-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
437 AM EDT THU JUN 23 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THIS MORNING...AREAS OF DENSE FOG RESTRICTING VISIBILITY TO LESS
THAN 1/4 MILE WILL GRADUALLY LIFT BY 10 AM.

A WARM FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE REGION
AND SERVE AS THE FOCUS FOR THE DEVELOPMENT AND MOVEMENT OF HEAVY
SHOWERS AND SCATTERED THUNDERSTORMS.

A FEW STORMS COULD PRODUCE TORRENTIAL RAIN...STRONG WIND GUSTS AND
HAIL. THE STORM PREDICTION CENTER HAS PLACED MOST OF THE AREA
UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. HOURLY RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR MAY CAUSE URBAN AND SMALL STREAM
FLOODING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY...AS A COLD FRONT SLOWLY MOVES EAST TOWARD THE REGION...ANOTHER
ROUND OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS IS LIKELY...MAINLY
FRIDAY AFTERNOON AND EVENING.

THE PRIMARY THREATS WILL BE TORRENTIAL RAIN...STRONG WIND GUSTS AND
HAIL. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR POTENTIAL FLOODING AND
SEVERE WEATHER BOTH TODAY AND FRIDAY. STAY TUNED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-241000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
437 AM EDT THU JUN 23 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THIS MORNING...AREAS OF DENSE FOG RESTRICTING VISIBILITY TO LESS
THAN 1 NM WILL GRADUALLY LIFT BY 10 AM.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY...AS A COLD FRONT SLOWLY MOVES EAST TOWARD THE REGION...ANOTHER
ROUND OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS IS LIKELY...MAINLY
FRIDAY AFTERNOON AND EVENING.

THE PRIMARY THREATS WILL BE TORRENTIAL RAIN...STRONG WIND GUSTS
AND SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 23, 10:13 AM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1013 AM EDT THU JUN 23 2011

NJZ002-004-103>105-NYZ067-069-231515-
EASTERN BERGEN-EASTERN PASSAIC-ORANGE-ROCKLAND-WESTERN BERGEN-WESTERN
ESSEX-WESTERN PASSAIC-
1013 AM EDT THU JUN 23 2011

...STRONG THUNDERSTORM WILL IMPACT BERGEN...NORTHERN ESSEX...
PASSAIC...ROCKLAND AND SOUTHERN ORANGE COUNTIES...

AT 1012 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF LAKE MOHAWK...OR 7 MILES
NORTHEAST OF HOPATCONG...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES AN
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4119 7438 4124 7446 4118 7395 4111 7390
      4082 7401 4087 7434 4091 7433 4090 7428
      4092 7429 4097 7428 4099 7431 4101 7443
      4104 7444 4102 7448 4103 7450 4108 7451

KCS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:13 AM EDTSpecial Weather StatementOKXBergen, Passaic62 min
Jun 23, 10:33 AM EDTAreal Flood AdvisoryOKXPassaic117 min
Jun 23, 10:51 AM EDTFlash Flood WarningOKXBergen, Essex, Passaic6 hr
Jun 23, 11:10 AM EDTSevere Thunderstorm WarningOKXBergen, Passaic50 min
Jun 23, 4:47 PM EDTAreal Flood WarningOKXBergen, Passaic18 hr
Jun 23, 4:59 PM EDTRiver Flood WarningOKXBergen11 hr

Nearby

River Flood Warnings in New Jersey, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.